Alert archive / New York / Frost Advisories in 2015

Frost Advisory 2, NWS New York, NY

October 10, 2015Orange County, New York

NWS New York, NY issued this frost advisory at Oct 10, 2015, 2:30 PM EDT for Orange County, New York. It took effect at Oct 11, 2015, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2015, 2:30 PM EDT (18:30 UTC)
In effect from
Oct 11, 2015, 2:00 AM EDT
Expired
Oct 11, 2015, 9:00 AM EDT
In force
7 hr
Issued by
NWS New York, NY

County Orange County, NY

The radar

The Albany radar (KENX), 133 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WWUS71 KOKX 101830
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
230 PM EDT SAT OCT 10 2015

...FROST IN ORANGE COUNTY OVERNIGHT INTO EARLY SUNDAY MORNING...

NYZ067-111300-
/O.NEW.KOKX.FR.Y.0002.151011T0600Z-151011T1300Z/
ORANGE-
230 PM EDT SAT OCT 10 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY.

* LOCATIONS...ORANGE COUNTY...ESPECIALLY VALLEY LOCATIONS. 

* HAZARDS...AREAS OF FROST. 

* TEMPERATURES...MID AND UPPER 30S. 

* TIMING...LATE TONIGHT INTO EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$

GOODMAN
1 follow-up statement
465 
WWUS71 KOKX 110722
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
322 AM EDT SUN OCT 11 2015

...AREAS OF FROST THIS MORNING...

NYZ067-111300-
/O.CON.KOKX.FR.Y.0002.000000T0000Z-151011T1300Z/
ORANGE-
322 AM EDT SUN OCT 11 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...ORANGE COUNTY...ESPECIALLY VALLEY LOCATIONS.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...MID TO UPPER 30S.

* TIMING...THROUGH SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$

JMC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 10, 2:08 PM EDT, 22 minutes earlier.

Area forecast discussion, Oct 10, 2:08 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
208 PM EDT SAT OCT 10 2015

.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE FAIR WEATHER THROUGH MONDAY. A COLD
FRONT WILL PASS ON TUESDAY. HIGH PRESSURE WILL THEN BUILD OVER
THE OHIO VALLEY THRU THE END OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
HI PRES RIDGE BUILDS RIGHT OVER THE CWA TNGT. THIS WOULD RESULT
IN IDEAL RADIATIONAL COOLING CONDS IF NOT FOR THE MASS OF HI
CLOUDS OVER CNTRL CANADA. THIS MAY TEMPER LOWS A BIT. MAINTAINED
SOME PATCHY FROST ACROSS THE NORMALLY COLDER SPOTS.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
DRY SUN-MON WITH THE HI OVER THE REGION. ALL MODELS THEN HINT AT
VERY WEAK CSTL DEVELOPMENT MON NGT INTO TUE AS THE UPR TROF SWINGS
INTO THE ERN SEABOARD. A CDFNT ASSOCIATED WITH THE TROF PASSES TUE.
THE CSTL LOOKS TO ONLY CLIP ERN PORTIONS OF THE CWA...AND THE
FRONT DOES NOT HAVE MUCH MOISTURE TO WORK WITH. AS A RESULT...POPS
WERE CAPPED AT 30. A WARMING TREND THRU MON...THEN TEMPS STABILIZE
ON TUE WITH THE FROPA.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
UPR TROF DIGS INTO THE NERN CONUS BY THE END OF THE WEEK. DRY WED
AND THU...THEN MAINTAINED THE LOW CHC FOR RAIN FRI. THE 00Z SOLNS
WERE IN GENERAL AGREEMENT WITH THE UPR TROF...SO COOLER WX CAN BE
EXPECTED BY FRI. WRT THE FINER DETAILS...THE GFS WAS FAIRLY BENIGN
WITH MORE OF A NW FLOW PATTERN YIELDING POSSIBLE SHWRS. THE ECMWF
INTERESTINGLY SPINS UP A CSTL WHICH WOULD PUT DOWN SOME SNOW
ACROSS THE MOUNTAINS OF NRN NEW ENGLAND AND A ROUND OF MODERATE
RAIN HERE.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE SAGS SOUTH THROUGH THE AREA THIS EVENING WITH LIGHT
WINDS RETURNING FROM THE SW.

VFR THROUGH THE PERIOD.

.OUTLOOK FOR 18Z SUNDAY THROUGH WEDNESDAY...
.SUNDAY-MONDAY...VFR.
.TUESDAY...MAINLY VFR...SLIGHT CHC OF MVFR IN SHOWERS.
.WEDNESDAY AND THURSDAY...VFR.

&&

.MARINE...
THERE COULD STILL BE A GUST UP TO 25 KT ON THE OCEAN E OF MORICHES
INLET BEFORE NOON...BUT AS HIGH PRESSURE BUILDS WINDS SHOULD
OTHERWISE RAPIDLY DIMINISH...SO WE HAVE LET SCA EXPIRE.

THE NEXT CHANCE OF SCA CONDS COULD BE FROM TUE-WED WITH THE
APPROACH OF A COLD FRONT LATE TUE AFTERNOON.

&&

.HYDROLOGY...
WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED OVER THE NEXT 7 DAYS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JMC
NEAR TERM...JMC/GOODMAN
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...DW
MARINE...BC/GOODMAN
HYDROLOGY...JMC
Hazardous weather outlook, Oct 10, 3:29 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
329 AM EDT SAT OCT 10 2015

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-110800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
329 AM EDT SAT OCT 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

Nearby

Frost Advisories in New York, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.